I have been on Xarelto, which is a blood thinner, for about 7 months. I have been wondering if Xarelto is causing my hair loss. It comes out in a handful every day, At first I was using my hair brush but now I use my wide-tooth comb. I can't believe I'm getting all this hair every day. My hair use to be thick and curly. It is still curly but now it is getting thinner and thinner. Recently I have been doing some research about Xarelto and hair loss. I find that there are quite a number of people who have experienced the same hair loss problem with Xarelto that I am now experiencing. So, I would like to know what I can do to make my hair become thicker again. If I stay on Xarelto, I know I won't have one hair left on my head.
Can Xarelto cause hair loss?
Question posted by mary70 on 29 June 2018
Last updated on 16 December 2022
Im 23 and I started taking Xarelto Nov 2021 for sever blood clots in my legs. It was a side effect of my hormonal birth control. I noticed at the end of December 2021 that i was experiencing severe hair loss.. I thought it was stress from the holidays. Well now in Feb of 2022 I realized my hair loss started with this new medication. I'm seriously concerned about the amount of hair loss I've experienced. And I do so much for my hair to keep it healthy. I take supplements that were working wonders before i started Xarelto. I do hair masks, use oils and leave in conditioners, silk scrunchies and pillow cases. I only uses heat to dry my hair when i wash it once a week. And despite all of this my hair keeps falling out of my head. I'm on Xarelto for another few months.
Maybe the rest of my life if im unlucky. Im worried about what might happen if is have to stay on this
I have been on Xarelto for about 3 years, I used to have amazingly thick, lustrous hair. I have had this kind of hair for my entire life. I hate to sound vain, but it was my best feature. I have been experiencing significant hair loss since I started taking this drug. I have a genetic clotting disorder and must be on blood thinners for the remainder of my life. Until I saw this thread, I have been searching for an answer to explain my hair loss. I fill up a brush with a few strokes. There is hair all over my home - in the shower, on the floor, all over my pillow case, on my clothing, at all times. I have been to an endocrinologist to try to determine the cause. No luck. I actually accumulated two ziplocs full of two day's worth of shedded hair to show to the doctor. She told me to see a psychiatrist. That was quite charming, don't you think?! I have purchased Biotin, Viviscal, etc. with no results.
Now I think I have the answer from reading this thread. What can be done? I am desperate. Thanks for the question and all the posts. It does provide some sense of satisfaction to know that others may be going through the same thing. Now, how do we start growing back our hair!
I was on Lovenox for 7 months due to a DVT and pulmonary embolism caused by Tamoxifen. Was switched to Xarelto 2 weeks ago and my hair immediately started falling out in clumps. At this rate I will be bald within 2 months.
I had significant hair loss with Xarelto and called the pharmaceutical company that makes the drug. I spoke with a pharmacist, who said he was not aware of this side effect. I explained that, in fact, my hair loss was ongoing and significant. He did not seem to believe me or care. Just recently I was given Eliquis for a blood clot in my brain that caused a stroke. Once again, I am experiencing significant hair loss. No one seems to be able to explain the relationship between blood thinners and my hair loss, but it's real and not my imagination. When I wash my hair, my hands are covered with my hair, which then, of course, ends up all over the floor of the shower/tub. I am seeking an answer to why this is happening and would love to hear from others who have had similar reactions to blood thinners (not any particular medication because I've experienced this with 2 different brands). Thank you.
I was on Xarelto for 6 months and had Significant hair loss (by the hand-fulls!)!! Told my pulmonogist he changed me to Eliquis- which stopped the hair loss!! Everyone needs to know if this side effect!!
I have been on Xarelto since June 5, 2018. I used to take Eliquis but had hair loss. Thought I would try Xarelto. It was worse than Eliquis for hair loss. My hair comes out in handfuls and is dull and thin. Quit taking Xarelto on August 14, 2018. Went back on Coumadin. My hair is still coming out by the handfuls. I was on Coumadin for almost 2 years but all the doctors were saying get off of the Coumadin. Worse thing I did. Taking Xarelto and having major hair loss is a side effect. Now a week later all I can hope for is that taking Xarelto didn't cause permanent hair loss.
- Xarelto uses and safety info
- Xarelto information for Healthcare Professionals (includes dosage details)
- Side effects of Xarelto (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.